zbMATH — the first resource for mathematics

Existence and decay of global solutions of some nonlinear degenerate parabolic equations. (English) Zbl 0584.35062
The paper is concerned with the initial-boundary value problem: \[ u_ t-\Delta (| u|^ mu)+\nabla \cdot (g_ 1(u),g_ 2(u),...,g_ n(u))+h(u)=0\quad on\quad \Omega \times R^+,\quad u(x,0)=u_ 0,\quad u|_{\partial \Omega}=0, \] where \(m\geq 0\), \(\Omega\) is a bounded domain of \(R^ n\) with smooth boundary \(\partial \Omega\). Its object is to show that a modified method of potential well can be applied, and a global solution exists if the initial value \(u_ 0\) is small in a certain sense; a decay estimate of such solutions as t tends to infinity is also derived. A uniqueness result is given for \(m=0\).
Reviewer: C.-Y.Chan

35K65 Degenerate parabolic equations
35K60 Nonlinear initial, boundary and initial-boundary value problems for linear parabolic equations
35K20 Initial-boundary value problems for second-order parabolic equations
35B40 Asymptotic behavior of solutions to PDEs
35A07 Local existence and uniqueness theorems (PDE) (MSC2000)
Full Text: DOI
[1] Alikakos, N.D, L^{p}-bounds of solutions of reaction diffusion equations, Comm. partial differential equations, 4, 8, 827-868, (1979) · Zbl 0421.35009
[2] Fujita, H, On some nonexistence and nonuniqueness theorems for nonlinear parabolic equations, (), 105-113
[3] Galaktinov, V.A, A boundary value problem for the nonlinear parabolic equation ut = δuα + 1 + uβ, Differentsial’nye uravneniya, 17, 836-842, (1981), (Russian) · Zbl 0468.35056
[4] Gilding, B.H; Peletier, L.A, The Cauchy problem for an equation in the theory of infiltration, Arch. rational mech. anal., 67, 127-140, (1976) · Zbl 0336.76037
[5] Nakao, M, On solutions to the initial-boundary value problem for ut − δβ(u) = f, J. math. soc. Japan, 35, 71-83, (1983)
[6] Nakao, M, On solutions to the initial-boundary problem for perturbed porous medium equation, (), 539-547
[7] Nakao, M, Existence, nonexistence and some asymptotic behaviour of global solutions of a nonlinear degenerate parabolic equation, Math. rep. kyushu univ., 1-21, (1983) · Zbl 0563.35038
[8] Nakao, M, On solutions to the initial-boundary value problem for an equation in the theory of infiltration, J. nonlinear anal. T. M. A., 7, 39-48, (1983) · Zbl 0539.35041
[9] Nakao, M, L^{p}-estimates of solutions of some nonlinear degenerate diffusion equations, J. math. soc. Japan, 37, No. 1, 41-63, (1985) · Zbl 0569.35051
[10] {\scP. E. Sacks}, Global behaviour for a class of nonlinear evolution equations, to appear. · Zbl 0572.35062
[11] Sattinger, D.H, On global solution of nonlinear hyperbolic equations, Arch. rational mech. anal., 30, 148-172, (1968) · Zbl 0159.39102
[12] Tsutsumi, M, Existence and nonexistence of global solutions for nonlinear parabolic equations, Publ. R. I. M. S., Kyoto univ., 8, 211-229, (1972/1973) · Zbl 0248.35074
[13] Ladyzenskaya, O.A; Solonnikov, V.A; Ural’ceva, N.N, Quasilinear equations of parabolic type, Amer. math. soc. transl., 23, (1968)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.